×

Orthogonal rational functions on a semi-infinite interval. (English) Zbl 0614.42013

The author obtains a sequence of orthogonal functions on [0,\(\infty [\) by taking a Möbius transform in the argument of the usual Chebyshev polynomials. He discusses their applicability to expansions of functions, solution of eigenproblems, and boundary value problems in seven numerical examples.
Reviewer: J.Karlsson

MSC:

42C10 Fourier series in special orthogonal functions (Legendre polynomials, Walsh functions, etc.)
41A20 Approximation by rational functions
PDFBibTeX XMLCite
Full Text: DOI Link

References:

[1] Boyd, J. P., J. Comput. Phys., 69, 112-142 (1987) · Zbl 0615.65090
[2] Grosch, C. E.; Orszag, S. A., J. Comp. Phys., 25, 273 (1977) · Zbl 0403.65050
[3] Boyd, J. P., J. Comput. Phys., 45, 43 (1982) · Zbl 0488.65035
[4] Boyd, J. P., J. Comput. Phys., 54, 382 (1984) · Zbl 0551.65006
[5] Boyd, J. P., J. Comput. Phys., 57, 454 (1985) · Zbl 0631.76038
[6] Boyd, J. P., J. Comput. Phys., 64, 266 (1986) · Zbl 0608.65010
[7] Norton, H. J., Comput. J., 7, 76 (1964) · Zbl 0133.08704
[8] Boyd, J. P., Physica D, 21, 227 (1986) · Zbl 0611.35080
[9] Gottlieb, D.; Orszag, S. A., Numerical Analysis of Spectral Methods: Theory and Applications (1977), SIAM Philadelphia · Zbl 0412.65058
[10] Cain, A. B.; Ferziger, J. H.; Reynolds, W. C., J. Comput. Phys., 56, 272 (1984) · Zbl 0557.65097
[11] Boyd, J. P., Monthly Weather Rev., 106, 1192 (1978)
[12] Pedlosky, J., Geophysical Fluid Dynamics (1979), Springer-Verlag: Springer-Verlag New York · Zbl 0429.76001
[13] Boyd, J. P., J. Math. Phys., 19, 1445 (1978) · Zbl 0436.34018
[14] Stenger, F., SIAM Rev., 23, 165 (1981) · Zbl 0461.65007
[15] Nayfeh, A. H., Perturbation Methods (1973), Wiley: Wiley New York · Zbl 0375.35005
[16] Canuto, C.; Quarteroni, A., J. Comput. Phys., 60, 315 (1985) · Zbl 0615.65118
[17] Boyd, J. P., J. Sci. Comput., 1, 183 (1986) · Zbl 0649.65057
[18] Gary, J.; Helgason, R., J. Comput. Phys., 5, 169 (1970) · Zbl 0191.16603
[19] Trefethen, L. N.; Trummer, M. R., SIAM J. Numer. Anal. (1986), in press
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.